Alert archive / Florida / Special Weather Statements in 2013
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 11, 2013, 3:21 PM EDT for Orange County, Osceola County, Florida. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2013, 3:21 PM EDT (19:21 UTC)
- Expired
- Jun 11, 2013, 4:30 PM EDT
- In force
- 69 min
- Issued by
- NWS Melbourne, FL
Counties Orange County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 62 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 978 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
142
WWUS82 KMLB 111921
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
321 PM EDT TUE JUN 11 2013
FLZ045-053-112030-
ORANGE-OSCEOLA-
321 PM EDT TUE JUN 11 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER EASTERN ORANGE COUNTY...NORTHERN OSCEOLA
COUNTY...
* UNTIL 430 PM EDT.
AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL OUTFLOW BOUNDARIES THAT WILL COLLIDE OVER EASTERN ORANGE AND
NORTHERN OSCEOLA COUNTIES IN THE NEXT HOUR OR SO. STRONG STORMS
AREEXPECTED TO DEVELOP AS A RESULT OF THESE COLLISIONS MAINLY EAST
OF ORLANDO OVER WEDGEFIELD...BITHLO...LAKE NONA...HARMONY AND SAINT
CLOUD. MOVEMENT WILL BE TOWARD THE SOUTHEAST AT 10 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2855 8133 2861 8117 2861 8098 2849 8092
2829 8090 2796 8107 2805 8137 2806 8137
2807 8135 2808 8144 2810 8146 2814 8146
2815 8153
TIME...MOT...LOC 1916Z 349DEG 4KT 2841 8116
$$
KELLYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 11, 3:09 PM EDT, 12 minutes earlier.
Area forecast discussion, Jun 11, 3:09 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 309 PM EDT TUE JUN 11 2013 .DISCUSSION... CURRENTLY-TONIGHT...SCATTERED CONVECTION FIRING UP ALONG AND AHEAD OF THE SEA BREEZE BOUNDARIES WILL DIMINISH INTO THIS EVENING WITH DEBRIS CLOUD COVER GRADUALLY DECREASING. THE POTENTIAL FOR A FEW STRONG STORMS WILL CONTINUE THROUGH LATE AFTERNOON. LIGHT WINDS AND PARTLY CLOUDY SKIES EXPECTED OVERNIGHT WITH POSSIBLY SOME PATCHY GROUND FOG DEVELOPING LATE. TEMPS WILL FALL INTO THE LOW/MID 70S ACROSS THE REGION. WED-FRI...SUBTROPICAL RIDGE AXIS WILL SHIFT GRADUALLY SOUTHWARD FROM MID TO LATE WEEK AS AN AREA OF LOW PRESSURE OVER THE MIDWEST PUSHES EASTWARD AND DRAGS A COOL FRONT INTO THE SOUTHEAST UNITED STATES. LIGHTER LOW LEVEL WINDS GRADUALLY INCREASE OUT OF THE W/SW INTO LATE WEEK AS THIS BOUNDARY APPROACHES FLORIDA. DRIER AIR BUILDS INTO NORTH CENTRAL FLORIDA WED/THURS WITH GREATEST AFT RAIN CHANCES SOUTH OF ORLANDO EACH DAY. THEN MOISTURE INCREASES WELL AHEAD OF THE FRONT FRI WITH A CHANCE FOR AFT STORMS OVER MUCH OF THE REGION. TEMPS WILL BE ON THE RISE WITH HIGHS EACH AFT IN THE LOW TO MID 90S OVER THE INTERIOR TO UPPER 80S/LOW 90S ALONG THE COAST. LOWS WILL REMAIN AROUND THE LOW TO MID 70S THROUGH THE PERIOD. SAT-MON...(PREVIOUS DISCUSSION) UPPER LEVEL TROUGHING LIFTS NORTHEAST ALLOWING MID LEVEL HIGH PRESSURE TO BUILD EAST INTO THE ATLANTIC AND OVER THE SOUTHEAST UNITED STATES...GULF OF MEXICO AND FLORIDA. AT THE SURFACE...HIGH PRESSURE INITIALLY OVER THE OHIO RIVER VALLEY BUILDS EAST INTO THE ATLANTIC AND OVER THE SOUTHEAST STATES AND FLORIDA. SURFACE AND LOW LEVEL FLOW SHIFTS TO THE NORTHEAST SATURDAY THEN TO THE EAST SUNDAY AND DEEPENS WHILE REMAINING OUT OF THE EAST ON MONDAY. THE DEEPENING EASTERLY FLOW WILL TEND TO ALLOW EARLIER EAST COAST SEA BREEZE FORMATION AND QUICKER INLAND PUSH EACH DAY. EXPECT SEA BREEZE COLLISIONS WEST OF ORLANDO IF NOT WEST OF LAKE COUNTY. TEMPERATURES ALOFT WARM TO AROUND -6C WHICH WOULD TEND TO REDUCE THE POTENCY OF ANY MID TO LATE AFTERNOON STORMS OVER THE INTERIOR. HIGHS FORECAST TO RANGE FROM THE UPPER 80S AT THE COAST AND LOWER 90S INLAND. MORNING LOWS TO RANGE FROM THE MID 70S ON SATURDAY TO THE LOW 70S INTERIOR/MID 70S AT THE COAST BY MONDAY DUE TO OVERNIGHT ONSHORE FLOW AT THE COAST. && .AVIATION...TEMPO IFR/MVFR CONDS WITH ISO/SCT STORMS THROUGH SUNSET WITH GREATEST COVERAGE OVER THE INTERIOR. CONVECTION WILL THEN WEAKEN INTO THE EVENING AND SHOULD END BEFORE MIDNIGHT. MAY SEE SOME PATCHY FOG PRODUCE MVFR VIS LATE OTHERWISE VFR OVERNIGHT. DRIER AIR WILL BEGIN TO BUILD INTO NORTH CENTRAL FL TOMORROW WITH BEST CHANCES FOR AFT SHOWERS/STORMS SOUTH OF KMCO. && .MARINE... TONIGHT/WEDNESDAY...SUBTROPICAL RIDGE AXIS SHIFTS FARTHER SOUTH INTO TOMORROW. SOUTHERLY WINDS REMAIN RELATIVELY LIGHT AROUND 5 TO 10 KNOTS...BECOMING SLIGHTLY MORE ONSHORE TOWARD THE COAST TOMORROW AFT AS SEA BREEZE DEVELOPS. SWELLS WILL KEEP SEAS UP TO 4 FEET OFFSHORE. THUR-SUN...(PREVIOUS DISCUSSION) SOUTH TO SOUTHWEST FLOW THROUGH FRIDAY BECOMING LIGHT SATURDAY AS THE SURFACE/LOW LEVEL RIDGE OVER SOUTH FLORIDA WORKS ITS WAY BACK OVER CENTRAL FLORIDA/ADJACENT COASTAL WATERS. WINDS SHIFT TO THE NORTHEAST THEN EAST OVERNIGHT SATURDAY AND SUNDAY AS HIGH PRESSURE OVER THE CONTINENTAL U.S. BUILDS INTO THE ATLANTIC AND OVER THE SOUTHEAST STATES. WINDS COULD INCREASE TO 15 TO 20 KNOTS OVERNIGHT SATURDAY AND SUNDAY AS GRADIENT TIGHTENS NORTH TO SOUTH AHEAD OF THE HIGH PRESSURE BUILDING DOWN THE COASTAL WATERS. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 90 74 91 / 20 20 20 20 MCO 73 94 74 95 / 20 20 20 20 MLB 74 89 75 92 / 20 30 20 30 VRB 73 89 74 89 / 20 30 20 30 LEE 75 94 75 95 / 20 20 20 20 SFB 74 95 76 96 / 20 20 20 20 ORL 76 94 76 95 / 20 20 20 20 FPR 72 87 73 90 / 20 30 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && PUBLIC/AVIATION...WEITLICH RADAR/IMPACT WX....KELLY
Hazardous weather outlook, Jun 11, 11:45 AM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1145 AM EDT TUE JUN 11 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-112300- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1145 AM EDT TUE JUN 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... THE ATLANTIC COAST AND GULF COAST SEA BREEZE BOUNDARIES ARE DEVELOPING AND WILL PUSH SLOWLY INLAND THIS AFTERNOON SPARKING ISOLATED SHOWERS AND LIGHTNING STORMS. COVERAGE AND INTENSITY OF STORMS WILL INCREASE THIS AFTERNOON AS THE SEA BREEZES INTERACT WITH EACH OTHER AS WELL AS LAKE BREEZES AND THUNDERSTORM OUTFLOWS. THE GREATEST COVERAGE AND STRONGEST STORMS WILL BE OVER THE INTERIOR. STORM MOTION THIS AFTERNOON WILL BE TOWARD THE EAST OR SOUTHEAST AT 10 TO 15 MPH. THIS MAY BRING A FEW SHOWERS AND STORMS BACK TOWARD THE VOLUSIA AND BREVARD COASTS. LOCALLY HEAVY RAINFALL AMOUNTS OF TWO OR THREE INCHES...GUSTY WINDS TO 50 MPH...AND FREQUENT LIGHTNING STRIKES MAY ACCOMPANY THE STRONGER STORMS. PEOPLE SHOULD MOVE INDOORS AS SKIES BECOME DARK... AS LIGHTNING SOMETIMES STRIKES AHEAD OF THE HEAVY RAIN. .FLOOD IMPACT... MINOR FLOODING OF STREETS AND POOR DRAINAGE AREAS CAN OCCUR IN HEAVIER RAIN AREAS THIS AFTERNOON MAINLY OVER THE INTERIOR COUNTIES. LOCALIZED AMOUNTS OF TWO TO THREE INCHES MAY OCCUR WITH THE STRONGER STORMS. .RIP CURRENT IMPACT... OCEAN CONDITIONS WILL PRODUCE A MODERATE HAZARD FOR RIP CURRENTS AT AREA BEACHES. THE HAZARD WILL BE GREATEST DURING THE TIME OF OUTGOING TIDE. MAKE SURE TO CHECK WITH BEACH PATROL FOR THE LATEST OCEAN CONDITIONS AND SWIM NEAR A GUARDED LIFEGUARD LOCATION. .MARINE THUNDERSTORM GUST IMPACT... STRONG WIND GUSTS UP TO 45 KNOTS WILL BE POSSIBLE OVER THE INLAND LAKES ASSOCIATED WITH STRONG STORMS THAT DEVELOP. STORM MOTION THIS AFTERNOON WILL BE TOWARD THE EAST OR SOUTHEAST AT 10 TO 15 MPH AND A FEW STORMS MAY PUSH BACK TO THE COAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED AFTERNOON AND EVENING LIGHTNING STORMS WILL OCCUR ACROSS EAST CENTRAL FLORIDA THROUGH LATE WEEK. SUITABLE MOISTURE WILL LINGER ACROSS THE AREA...RESULTING IN A MENTIONABLE THREAT FOR AFTERNOON STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. RAINFALL SPOTTERS SHOULD REPORT AMOUNTS OVER THREE INCHES TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. KELLY/PENDERGRAST
In the hours before
Special weather statement, Jun 11, 1:45 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
145 PM EDT TUE JUN 11 2013
FLZ058-059-111815-
OKEECHOBEE-ST. LUCIE-
145 PM EDT TUE JUN 11 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 50 MPH OVER EASTERN OKEECHOBEE COUNTY...WESTERN ST. LUCIE
COUNTY...
* UNTIL 215 PM EDT.
AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 13 MILES SOUTHEAST OF
COUNTRY HILLS ESTATES...MOVING NORTHWEST AT 5 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL
TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM
PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2730 8083 2756 8079 2756 8056 2730 8057
2720 8065 2720 8066
TIME...MOT...LOC 1743Z 113DEG 6KT 2727 8063
KELLYSpecial weather statement, Jun 11, 2:12 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
212 PM EDT TUE JUN 11 2013
FLZ141-111900-
COASTAL VOLUSIA COUNTY-
212 PM EDT TUE JUN 11 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER SOUTHEASTERN VOLUSIA COUNTY...
* UNTIL 300 PM EDT.
AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER NEW SMYRNA
BEACH...MOVING SOUTH AT 20 MPH ALONG THE EAST COAST SEA BREEZE.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE MAYTOWN.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
DOPPLER RADAR AND A STORM SPOTTER INDICATE SOME ROTATION WITH THIS
CELL. WHILE A TORNADO IS NOT IMMEDIATELY LIKELY...A FUNNEL CLOUD
WILL BE POSSIBLE.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2909 8092 2908 8093 2908 8092 2885 8079
2885 8081 2881 8079 2882 8078 2881 8077
2881 8079 2879 8079 2878 8102 2909 8106
2911 8094
TIME...MOT...LOC 1808Z 346DEG 15KT 2903 8097
KELLYSpecial weather statement, Jun 11, 2:33 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
233 PM EDT TUE JUN 11 2013
FLZ044>046-111915-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-
233 PM EDT TUE JUN 11 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER EASTERN LAKE COUNTY...NORTHERN ORANGE
COUNTY...WESTERN SEMINOLE COUNTY...
* UNTIL 315 PM EDT.
AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 5 MILES EAST OF MOUNT
PLYMOUTH...MOVING SOUTHEAST AT 5 MPH. ADDITIONAL STRONG STORMS ARE
DEVELOPING OVER SEMINOLE AND NORTHERN ORANGE COUNTY NEAR WINTER
SPRINGS AND WINTER PARK.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2882 8157 2889 8144 2886 8135 2885 8136
2884 8133 2883 8126 2882 8122 2861 8114
2855 8133 2867 8153
TIME...MOT...LOC 1831Z 308DEG 4KT 2882 8145
KELLYSpecial weather statement, Jun 11, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
321 PM EDT TUE JUN 11 2013
FLZ045-053-112030-
ORANGE-OSCEOLA-
321 PM EDT TUE JUN 11 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER EASTERN ORANGE COUNTY...NORTHERN OSCEOLA
COUNTY...
* UNTIL 430 PM EDT.
AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL OUTFLOW BOUNDARIES THAT WILL COLLIDE OVER EASTERN ORANGE AND
NORTHERN OSCEOLA COUNTIES IN THE NEXT HOUR OR SO. STRONG STORMS
AREEXPECTED TO DEVELOP AS A RESULT OF THESE COLLISIONS MAINLY EAST
OF ORLANDO OVER WEDGEFIELD...BITHLO...LAKE NONA...HARMONY AND SAINT
CLOUD. MOVEMENT WILL BE TOWARD THE SOUTHEAST AT 10 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2855 8133 2861 8117 2861 8098 2849 8092
2829 8090 2796 8107 2805 8137 2806 8137
2807 8135 2808 8144 2810 8146 2814 8146
2815 8153
TIME...MOT...LOC 1916Z 349DEG 4KT 2841 8116
KELLYThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:45 PM EDT | Special Weather Statement | MLB | Okeechobee | 30 min |
| Jun 11, 2:33 PM EDT | Special Weather Statement | MLB | Seminole | 42 min |
| Jun 11, 2:58 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole | 62 min |
| Jun 11, 3:28 PM EDT | Special Weather Statement | MLB | Lake | 47 min |
| Jun 11, 3:51 PM EDT | Areal Flood Advisory | MLB | Lake, Orange | 114 min |
Nearby
Special Weather Statements in Florida, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.